Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 129, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 1, 2004, 1:58 AM CDT for Henderson County, Navarro County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 1:58 AM CDT (06:58 UTC)
- Expired
- May 1, 2004, 3:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Henderson County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 134 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:50 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2126 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
293
WUUS54 KFWD 010658
SVRFTW
TXC213-349-010800-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
157 AM CDT SAT MAY 1 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NAVARRO COUNTY IN NORTH CENTRAL TEXAS
HENDERSON COUNTY IN NORTHEAST TEXAS
* UNTIL 300 AM CDT
* AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER KERENS...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MALAKOFF AROUND 210 AM CDT
ATHENS AROUND 225 AM CDT
CHANDLER AROUND 255 AM CDT
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 3213 9635 3197 9625 3218 9549 3235 9548
3235 9580
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:15 AM CDT, 43 minutes earlier.
Area forecast discussion, May 1, 1:15 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 115 AM CDT SAT MAY 01 2004 .UPDATE... THE THREAT OF HEAVY RAIN HAS SHIFTED MORE TO THE SOUTHEAST...SO HAVE REMOVED THE FLOOD WATCH FROM THE NORTHWESTERN ZONES. HAVE ALSO ADJUSTED POPS/QPFS FOR 06-12Z PERIOD...AND REMOVED SEVERE THUNDERSTORM WATCH 138...AND ADDED THE NEW SEVERE THUNDERSTORM WATCH 139. #58 && .PREV DISCUSSION... 1027 PM CDT FRI APR 30 2004 SEVERAL CLUSTERS OF SEVERE STORMS CONTINUE TO MOVE ACROSS NORTH TEXAS THIS EVENING. EXPECT THE ACTIVITY TO CONTINUE ALONG AND AHEAD OF THE SLOWLY ADVANCING COLD FRONT...WITH ONLY A GRADUAL DECREASE IN INTENSITY EXPECTED AFTER MIDNIGHT. FLOOD WATCH AREA LOOKS GOOD BASED ON CURRENT TRENDS. WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S IN MOST AREAS AHEAD OF THE COLD FRONT AND A RELATIVELY SLOW EASTWARD MOVEMENT TO CONVECTION...THE THREAT OF FLOODING WILL CONTINUE OVERNIGHT. UPDATED ZONES HAVE BEEN SENT. MAINLY MADE SOME MINOR CHANGES TO FIRST PERIOD TO ACCOUNT FOR CURRENT ACTIVITY AND CURRENT HEADLINES. 09 311 PM FRIDAY SEVERE WEATHER...IN THE WEST AT THE PRESENT TIME...WILL SPREAD EAST ACROSS THE CWA TONIGHT...AND TURN INTO A HEAVY RAIN EVENT. FLOOD WATCH ISSUED FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FOR TONIGHT AS HEAVY RAINS WILL COVER AREAS ALREADY SATURATED FROM LAST WEEKS RAINS. THE RAINS WILL END SATURDAY OVER ALL BUT THE SOUTHEAST AFTER A COLD FRONTAL PASSAGE. THIS IS A COLD AIRMASS FOR EARLY MAY AND TEMPS WILL BE IN THE 40S BY SUNDAY MORNING OVER MOST OF NORTH TEXAS. TEMPS WILL BEGIN TO RISE WITH THE NEW WEEK AS HIGH PRESSURE BUILDS AND THE ATMOSPHERE DRIES. THE REMAINDER OF THE WEEK SHOULD BE RAIN FREE WITH MORE SEASONAL TEMPERATURES. && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 700 AM CDT SATURDAY FOR ZONES TXZ093>095... TXZ103>107...TXZ118>123...TXZ130>135...TXZ141>146...TXZ156>157... TXZ159. SEVERE THUNDERSTORM WATCH UNTIL 500 AM CDT SATURDAY FOR ZONES TXC001...TXC027...TXC035...TXC085...TXC093...TXC099...TXC113... TXC119...TXC121...TXC139...TXC143...TXC145...TXC147...TXC161... TXC181...TXC193...TXC213...TXC217...TXC221...TXC223...TXC231... TXC251...TXC257...TXC277...TXC281...TXC289...TXC293...TXC309... TXC331...TXC333...TXC349...TXC379...TXC395...TXC397...TXC425... TXC439...TXC467. &&
Hazardous weather outlook, Apr 30, 11:10 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1110 PM CDT FRI APR 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1110 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THE NIGHT ACROSS PARTS OF NORTH TEXAS. THE MODERATE RISK AREA IS EAST OF A LINE EXTENDING FROM PARIS TO DALLAS TO GOLDTHWAITE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH TEXAS FOR TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. LOCALLY HEAVY RAINS AND SOME FLOODING PROBLEMS ARE ALSO EXPECTED. A SLOW MOVING COLD FRONT WAS LOCATED FROM NEAR SHERMAN TO DALLAS TO GOLDTHWAITE AT 11 PM FRIDAY. SEVERAL CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT FOR THE REST OF THE NIGHT. THE AIRMASS REMAINS VERY UNSTABLE IN AREAS AHEAD OF THE COLD FRONT...AND SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS. ALTHOUGH THE AIRMASS IS LESS UNSTABLE TO THE WEST OF THE COLD FRONT...A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL WILL BE POSSIBLE. LIFTING FROM AN APPROACHING UPPER LEVEL SYSTEM WILL CONTRIBUTE TO THE ELEVATED INSTABILITY AND THUNDERSTORM POTENTIAL OVERNIGHT. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON SATURDAY...WITH CHANCES CONTINUING ACROSS THE SOUTH SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR MUCH OF THE NIGHT... ESPECIALLY IN THE MODERATE RISK AREA AHEAD OF THE COLD FRONT. 09
In the hours before
Local storm report, Apr 30, 11:32 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1125 PM HAIL 8 SW CANTON 32.47N 95.96W
04/30/2004 1.75 INCH VAN ZANDT TX LAW ENFORCEMENTLocal storm report, Apr 30, 11:34 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1130 PM HAIL WILLS POINT 32.71N 96.01W
04/30/2004 1.00 INCH VAN ZANDT TX LAW ENFORCEMENTLocal storm report, Apr 30, 11:53 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1153 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1105 PM HAIL 8 SW CANTON 32.47N 95.96W
04/30/2004 2.50 INCH VAN ZANDT TX TRAINED SPOTTER
TENNIS BALL SIZED HAIL IN WHITTON, CAR AND MOBILE HOME
WINDOWS BROKENLocal storm report, May 1, 12:04 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1204 AM CDT SAT MAY 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1136 AM HAIL MALAKOFF 32.17N 96.01W
05/01/2004 2.00 INCH HENDERSON TX LAW ENFORCEMENT
RELAYED BY SHERIFF OFFICELocal storm report, May 1, 12:25 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 AM CDT SAT MAY 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1100 PM HAIL ATHENS 32.20N 95.86W
04/30/2004 0.75 INCH HENDERSON TX FIRE DEPT/RESCUELocal storm report, May 1, 1:20 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
120 AM CDT SAT MAY 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1207 AM HAIL 13 NW WACO 31.70N 97.34W
05/01/2004 0.75 INCH MCLENNAN TX BROADCAST MEDIA
DIME SIZE HAIL IN CHINA SPRINGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 54 min |
| Apr 30, 7:22 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 53 min |
| Apr 30, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Somervell | 62 min |
| Apr 30, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 56 min |
| Apr 30, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 55 min |
| Apr 30, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| Apr 30, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 56 min |
| Apr 30, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 53 min |
| Apr 30, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 44 min |
| Apr 30, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 46 min |
| Apr 30, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hood, Somervell | 48 min |
| Apr 30, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Dallas, Hamilton, Tarrant | 63 min |
| Apr 30, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 63 min |
| Apr 30, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 66 min |
| Apr 30, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 59 min |
| Apr 30, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 38 min |
| Apr 30, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 34 min |
| Apr 30, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 60 min |
| Apr 30, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 51 min |
| Apr 30, 10:39 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 51 min |
| Apr 30, 10:47 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 43 min |
| Apr 30, 11:03 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 42 min |
| Apr 30, 11:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Apr 30, 11:20 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Rockwall | 55 min |
| Apr 30, 11:33 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rains, Van Zandt | 57 min |
| Apr 30, 11:39 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 66 min |
| Apr 30, 11:46 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 29 min |
| May 1, 12:21 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 54 min |
| May 1, 12:31 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 59 min |
| May 1, 12:51 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 39 min |
| May 1, 1:04 AM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| May 1, 2:05 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 1, 3:50 AM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| May 1, 4:50 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 1, 6:38 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| May 1, 9:26 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.